I'm on the pill and I have been taking antibiotics off and on for the past two months but 3 months ago I had unprotected sex and I was wondering if I could be pregnant. I've had two periods since then and I'm supposed to start soon but I'm worried I won't. One of my periods I started spotting brown discharge for a week and a half before my period, I usually have brown discharge before my period but not that early. I've been extremely stressed lately and worrying abt my period is adding to it
So, before I answer your question, can I just make a quick PSA to all of our followers?: PLEASE, IF YOUR DOCTOR PRESCRIBES YOU ANTIBIOTICS (OR ANY OTHER MEDICATION) AND YOU ARE ON BIRTH CONTROL; TELL THEM! They will be able to tell you whether or not the antibiotic they are prescribing will interfere with your birth control! (So just for future reference, keep this in mind!)
Now onto your answer; is it possible that you may be pregnant? Yes.
Depending on the antibiotic you took, it may have interfered with your birth control, but keep in mind, most antibiotics will not interfere with your birth control, so you MAY be okay. The antibiotic you have to look out for is Rifampin (or Rifabutin.) Also, in case anyone else is wondering, here are more medications that may mess with your birth control!
If a medication you are taking interferes with your birth control, don’t hesitate to use a backup method (i.e. condoms!) Also, if you believe you may be pregnant, the best thing you can do is test for a pregnancy! Here is a good guideline on when the best time to test is! - Paige